Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BeyondSkin

AHA makes my face flakier

Recommended Posts

Has anyone experienced an even flakier face after using AHA? I've been using it twice a week and find that the day after I use it my face is even flakier.

Share this post


Link to post
Share on other sites

Mhm, thats wierd..

Have you tried changing it to once per day? Or like some people like to do, add in some jojoba oil, which shouldn't be necessary.

How much pumps of BP are you using? How long have you been on the regimen so far? What are your Specs.

Share this post


Link to post
Share on other sites

Yeah, I've been on the Regimen since October of last year. Had a great couple of months and then decided to try replacing my nightly moisturizer with AHA+ for every night use. Bad idea on my part. Yes, at first the few flakes I may have had seemed to subside but shortly after using it nightly, I began waking up to dry, flakey skin again. Something I hadn't been waking up to since my early days on the Regimen and using too much BP. My face also began getting redder as the days passed and people were constantly asking why my face was red. I also got a few breakouts shortly after using it. So basically all of January I've been giving my skin a break from that mess. Just started the Regimen again this week WITHOUT AHA+ at night and simply sticking to what worked - the regular Acne.org moisturizer w/ JO. I highly recommend using the AHA+ as a spot treatment, however. That did work great at stopping zits in their tracks for me personally.

Share this post


Link to post
Share on other sites

Mhm, AHA+ never did anything for my zits, i guess it depends on people, but anyways back to the subject.

I have read many post on AHA+ not fully getting rid of flakes, or only for a short period of time. If the AHA+ does as much as your moisturizer, then i would recommend staying on AHA+ since it does exfoliate the skin, in which a moisturizer doesn't.

There is something you can try, inhabit AHA+ into your regimen every night, 20 minutes after you have applied it, put some DRK Moisturizer mixed with Jojoba on it. Make sure you just gently glide your finger over your skin, and barely touching it.

Hopefully that would solve your problem. It is A.O.K to put moisturizer's over AHA+ says Dan.

"It is fine to put moisturizer after AHA+, but i don't see the point since AHA+ should already get rid of flakes" - Daniel Kern

That's not exactly how the quote is, but that comes 90% close to it haha.

Share this post


Link to post
Share on other sites

Hey thank you all for replying! My regimen currently is:

Morning

Wash with CeraVe moisturizing wash

1 pump of BP

2-3 pumps of CeraVe Moisturizer

Night

Wash with CeraVe

2 pumps BP

2-3 Pumps of CeraVe moisturizer

Two times a week I put about a dime size amount of the AHA mixed in with my moisturizer at night. Maybe this is the problem. I have a friend that mixes it and it works fine.

Timothy, do you think doing it one time a day would make me flake less?

Share this post


Link to post
Share on other sites

I suggest you change the nightly amount of Benzoyl Peroxide to 1 pump.

Instead of adding moisturizer, i would recommend Jojoba or Tea Tree Oil, both are non-comedogenic and should some much good for the skin.

Moisturizer shouldn't be necessary along with AHA since AHA works for both, exfoliating the skin and stimulating the pores to keep your skin cells more hydrated. Though added moisturizer 10-20 minutes after the AHA process should be OK.

After switching to 1 full pump 2 times a day, your skin should become less dry and over a certain period of time, you may ramp up the amount of BP for Night time, then eventually Daytime. Or Both at the same time slowly.

Make sure you schedule every 2-4 hours to reapply moisturizer, before you do, you may want to use a paper napkin or blotting sheets to get rid of excess oils.

Share this post


Link to post
Share on other sites
I suggest you change the nightly amount of Benzoyl Peroxide to 1 pump.

Instead of adding moisturizer, i would recommend Jojoba or Tea Tree Oil, both are non-comedogenic and should some much good for the skin.

Moisturizer shouldn't be necessary along with AHA since AHA works for both, exfoliating the skin and stimulating the pores to keep your skin cells more hydrated. Though added moisturizer 10-20 minutes after the AHA process should be OK.

After switching to 1 full pump 2 times a day, your skin should become less dry and over a certain period of time, you may ramp up the amount of BP for Night time, then eventually Daytime. Or Both at the same time slowly.

Make sure you schedule every 2-4 hours to reapply moisturizer, before you do, you may want to use a paper napkin or blotting sheets to get rid of excess oils.

Thanks for the reply Timothy!

See the strange thing is, my face is a little flaky, but really not bad without the AHA. But I can just tell it needs exfoliation, you know? I was on two pumps BP two times a day for awhile and was clear, so this is actually a step down from that already. Do you still think I should lower the amount of BP? Or maybe AHA is not the proper type of exfoliation for me. Maybe I should manually exfoliate?

Share this post


Link to post
Share on other sites

No, AHA+ should be an ok defoliant for you.

All you need to do it lower the amount to 1 full pump daily and moisturize at least 1 extra time after the 3 step process (cleans, treatment, moisturize)

Make it 2-3 hours after the first time, make sure you use a blotting sheets or paper towel to gently dab on the skin to get rid of oils.

Share this post


Link to post
Share on other sites
No, AHA+ should be an ok defoliant for you.

All you need to do it lower the amount to 1 full pump daily and moisturize at least 1 extra time after the 3 step process (cleans, treatment, moisturize)

Make it 2-3 hours after the first time, make sure you use a blotting sheets or paper towel to gently dab on the skin to get rid of oils.

Ok, and just to clarify, should I keep doing AHA twice a week or every night?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×